Alert archive / Pennsylvania / Winter Storm Warnings in 2018

Winter Storm Warning 2, NWS State College, PA

February 4, 2018Sullivan County, Pennsylvania

NWS State College, PA issued this winter storm warning at Feb 4, 2018, 3:46 AM EST for Sullivan County, Pennsylvania. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2018, 3:46 AM EST (08:46 UTC)
Expired
Feb 4, 2018, 9:00 PM EST
In force
17 hr
Issued by
NWS State College, PA

County Sullivan County, PA

The radar

The Binghamton radar (KBGM), 95 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2018-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2018-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

660 
WWUS41 KCTP 040846
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
346 AM EST Sun Feb 4 2018

.A potent upper level disturbance will move northeast across 
Pennsylvania today, followed by an area of surface low pressure 
that will move along the Mid Atlantic Coast early tonight. This 
one two punch of weather systems will bring snow of varying 
intensity to much of Central and Northern Pennsylvania today. The 
snow this morning in Southern Pennsylvania will mix with or 
change to mixed precipitation this afternoon. A several hour 
period of plain rain is even likely near and south of a 
Gettysburg to York and Lebanon line late this afternoon and 
evening. Several inches of snow is likely to the north of the
Route 22 and Interstate 81 corridors. Locally over 6 inches is
expected across portions of the North-central Mountains.

PAZ042-041700-
/O.UPG.KCTP.WW.Y.0009.180204T0900Z-180205T0600Z/
/O.NEW.KCTP.WS.W.0002.180204T0846Z-180205T0600Z/
Sullivan-
Including the city of Laporte
346 AM EST Sun Feb 4 2018

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Snow heavy and times. Snow accumulations of 5 to 8 
  inches are expected.

* WHERE...Sullivan County.

* WHEN...Until 1 AM EST Monday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ065-066-041700-
/O.EXB.KCTP.WW.Y.0009.180204T0846Z-180205T0000Z/
York-Lancaster-
Including the cities of York and Lancaster
346 AM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Light snow early today, then mixed precipitation. Snow 
  accumulations of up to one inch and ice accumulations of a light
  glaze are expected.

* WHERE...York and Lancaster Counties.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ024-033-041700-
/O.EXT.KCTP.WW.Y.0009.180204T0846Z-180205T0600Z/
Cambria-Somerset-
Including the cities of Johnstown and Somerset
346 AM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Snow this morning, then mixed precipitation. Snow
  accumulations of 2 to 3 inches and ice accumulations of a light
  glaze are expected.

* WHERE...Cambria and Somerset Counties.

* WHEN...Until 1 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ004>006-010-011-017-037-041700-
/O.EXT.KCTP.WW.Y.0009.180204T0846Z-180205T0600Z/
Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro
346 AM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Snow of varying intensity today. A period of freezing
  drizzle is possible late today and this evening. Snow
  accumulations of 3 to 4 inches followed by light ice 
  accumulations of are expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 1 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ012-018-019-025>028-041-045-046-049>053-041700-
/O.EXT.KCTP.WW.Y.0009.180204T0846Z-180205T0000Z/
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Northern Lycoming-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Including the cities of Renovo, Philipsburg, State College, 
Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, 
Trout Run, Lock Haven, Williamsport, Lewisburg, Selinsgrove, 
Danville, Sunbury, Shamokin, Bloomsburg, and Berwick
346 AM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow of varying intensity. Snow will likely change to
  mixed precipitation this afternoon near and to the south of
  Altoona...Huntington and Selinsgrove. Snow accumulations of 2 to
  4 inches and ice accumulations of a light glaze are expected.
 
* WHERE...Portions of central Pennsylvania.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ034>036-056>059-063-064-041700-
/O.EXT.KCTP.WW.Y.0009.180204T0846Z-180205T0000Z/
Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-
Including the cities of Bedford, McConnellsburg, Chambersburg, 
Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, 
and Gettysburg
346 AM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Mixed precipitation. snow accumulations of 1 to 3 inches 
  and ice accumulations of up to one tenth of an inch are 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions. Be prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
2 follow-up statements
177 
WWUS41 KCTP 041614
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
1114 AM EST Sun Feb 4 2018

.A potent upper level disturbance will move across Pennsylvania 
today and bring snow of varying intensity to much of Central and 
Northern parts of the region.

The snow this morning in Southern Pennsylvania will mix with or 
change to rain or freezing rain this afternoon. A several hour 
period of plain rain is likely near and south of a Gettysburg to 
York and Lebanon line late this afternoon and evening. 

Several inches of snow is likely to the north of the Route 22 and
Interstate 81 corridors. Locally over 6 inches is expected across
portions of the North-Central Mountains.

PAZ042-050600-
/O.CON.KCTP.WS.W.0002.000000T0000Z-180205T0600Z/
Sullivan-
Including the city of Laporte
1114 AM EST Sun Feb 4 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

* WHAT...Snow of varying intensity. Accumulations of 5 to 8 
  inches are expected.

* WHERE...Sullivan County.

* WHEN...Until 1 AM EST Monday.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ024-033-050600-
/O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0600Z/
Cambria-Somerset-
Including the cities of Johnstown and Somerset
1114 AM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
MONDAY...

* WHAT...Snow possibly mixing with freezing rain. Total snow
  accumulations of 2 to 3 inches and ice accumulations of a light
  glaze are expected.

* WHERE...Cambria and Somerset Counties.

* WHEN...Until 1 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ004>006-010-011-017-037-050600-
/O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0600Z/
Warren-McKean-Potter-Elk-Cameron-Clearfield-Tioga-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, DuBois, Clearfield, Mansfield, and Wellsboro
1114 AM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
MONDAY...

* WHAT...Snow of varying intensity today. A period of freezing
  drizzle is possible late today and this evening. Snow
  accumulations of 3 to 4 inches followed by light ice 
  accumulations of are expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 1 AM EST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ012-018-019-025>028-041-045-046-049>053-050000-
/O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0000Z/
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Northern Lycoming-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Including the cities of Renovo, Philipsburg, State College, 
Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, 
Trout Run, Lock Haven, Williamsport, Lewisburg, Selinsgrove, 
Danville, Sunbury, Shamokin, Bloomsburg, and Berwick
1114 AM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow of varying intensity. Snow will likely change to
  mixed precipitation this afternoon near and to the south of
  Altoona...Huntington and Selinsgrove. Snow accumulations of 2 to
  4 inches and ice accumulations of a light glaze are expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ034>036-056>059-063-064-050000-
/O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0000Z/
Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-
Including the cities of Bedford, McConnellsburg, Chambersburg, 
Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, 
and Gettysburg
1114 AM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow becoming a wintry mix. Snow accumulations of 1 to 3
  inches and ice accumulations of up to one tenth of an inch are 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions. Be prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ065-066-050000-
/O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0000Z/
York-Lancaster-
Including the cities of York and Lancaster
1114 AM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow early today, then a wintry mix becoming all rain.
  Snow accumulations of an inch or two and ice accumulations of a
  light glaze are expected.

* WHERE...York and Lancaster Counties.

* WHEN...Until 7 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
352 
WWUS41 KCTP 042331
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
631 PM EST Sun Feb 4 2018

PAZ012-018-019-025>028-034-035-045-050045-
/O.CAN.KCTP.WW.Y.0009.000000T0000Z-180205T0000Z/
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Southern Clinton-
Including the cities of Renovo, Philipsburg, State College, 
Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, 
Bedford, McConnellsburg, and Lock Haven
631 PM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has tapered off across the area. Little if any additional
accumulation is expected. 

$$

PAZ042-050200-
/O.EXT.KCTP.WS.W.0002.000000T0000Z-180205T0200Z/
Sullivan-
Including the city of Laporte
631 PM EST Sun Feb 4 2018

...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of around 1 inch.
 
* WHERE...Sullivan County.

* WHEN...Until 9 PM EST this evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions. Be 
  prepared for significant reductions in visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel. Visit
www.511pa.com for the latest travel, roadway and traffic
conditions.

&&

$$

PAZ037-041-046-049>053-050200-
/O.EXT.KCTP.WW.Y.0009.000000T0000Z-180205T0200Z/
Tioga-Northern Lycoming-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-
Including the cities of Mansfield, Wellsboro, Trout Run, 
Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, 
Shamokin, Bloomsburg, and Berwick
631 PM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Mixed precipitation. Additional snow accumulations of around
  1 inch, with a light glaze of ice possible south of 
  Williamsport. 

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 9 PM EST this evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ036-056>059-063-064-050200-
/O.EXT.KCTP.WW.Y.0009.000000T0000Z-180205T0200Z/
Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-
Including the cities of Chambersburg, Newport, Harrisburg, 
Hershey, Pottsville, Lebanon, Carlisle, and Gettysburg
631 PM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Mixed precipitation. Additional snow accumulations of up
  to 1 inch over Schuylkill County. A light glaze of ice possible
  elsewhere. 

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 9 PM EST this evening.

* ADDITIONAL DETAILS...The ice will result in difficult travel 
  conditions. Be prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ065-066-050200-
/O.EXT.KCTP.WW.Y.0009.000000T0000Z-180205T0200Z/
York-Lancaster-
Including the cities of York and Lancaster
631 PM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Pockets of freezing rain. A light glaze of ice is
  expected in some locations. 

* WHERE...York and Lancaster Counties.

* WHEN...Rain, with pockets of freezing rain, will end by 9 PM.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

PAZ004>006-010-011-017-024-033-050600-
/O.CON.KCTP.WW.Y.0009.000000T0000Z-180205T0600Z/
Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset
631 PM EST Sun Feb 4 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
MONDAY...

* WHAT...Snow showers. Additional snow accumulations of up to 1
  inch is expected late this evening. 

* WHERE...Portions of central Pennsylvania.

* WHEN...Snow showers are most likely between 9 pm and 1 am. 

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts Pennsylvania
roadways. Visit www.511pa.com for the latest travel, roadway and
traffic conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 2:14 AM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 4, 2:14 AM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service State College PA
214 AM EST Sun Feb 4 2018

.SYNOPSIS...
A storm system will move north of the region Sunday dragging a
cold front through the area later in the day and overnight.

After a period of generally fair and colder weather for Monday
into Tuesday, another surface low will track across the state
Tuesday night and Wednesday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Thickening clouds late this evening in broad region of warm
advection in advance of low pressure over the Grt Lks. Main
change this package was to speed arrival of snow. All near term
models indicate we will see an area of light snow work into the
central part of the state around 07Z-08Z associated with lead
shortwave lifting out of the Tennessee Valley. A blend of latest
model guidance suggests a coating to 2 inches of accum is
likely across portions of the central mountains by dawn.

Steady or slowly rising temps expected overnight, beneath
thickening cloud cover and warm advection. Blended guidance
indicates readings by dawn should be in the mid to upper 20s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Lead shortwave, over the southern plains at 03Z, will link up
with Gulf of Mexico moisture tonight, resulting in a blossoming
area of precip over the Tenn/Ohio valleys tonight. Latest
guidance indicates this area of heavier precip will arrive over
central Pa during Sunday afternoon. During the morning hours,
model soundings support all snow across the entire forecast
area, but rates should be relatively light due to an initially
dry air mass and only modest large scale forcing.

00Z HREFV2 shows the main slug of precip surging through during
the afternoon and early evening hours, at which time warmer air
works into southern Pa. Model soundings support a fairly rapid
change to rain across York/Lancaster counties, as the
significant precip arrives early Sunday afternoon. Further
north, the changeover will take longer, resulting in a period of
mixed precip over the remainder of southern Pa.

Model soundings and HREFV2 ptypes support all snow across the
northern half of the forecast area, where mean qpf supports
snowfall totals of 3-5 inches. HREFV2 indicating the possibility
for a brief period of 1 inch/hr rates from the State College
area northeast through the Williamsport area during mid to late
afternoon, as deep moisture streams northward into Pa and jet
entrance region sweeps across the area, providing enhanced
forcing. Across the southern counties, model soundings indicate
a fairly rapid changeover to mixed precip will hold snow amounts
to between 1-2 inches.

Bulk of precip should taper off between 22Z-02Z, as lead
shortwave and associated coastal low pass off the coast.
However, lingering snow showers and falling temperatures will
result in possible travel disruptions lasting into Sunday night
across the Alleghenies.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
After high pressure brings a period of quiet weather for much
of Monday and Tuesday, a new low is forecast to take shape near
Arkansas and move toward the region Tuesday night and
Wednesday. The 12Z GFS may be the coldest of the deterministic
models more or less cutting my CWA in half with snow indicated
over the NW and rain or rain/snow over the SE. The ECENS is
significantly warmer suggesting a storm track over my NWRN zones
painting mainly rain for most of not all of CWA. This is pretty
different than previous iterations of the forecast so I only
gradually began to back off toward the warmer solution.

Behind this system, a modified arctic airmass will enter the
region under broad upper cyclonic flow. Below normal
temperatures will return while we become vulnerable to weak
shortwaves rippling through the pattern aloft into next
weekend.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Complex winter wx/mixed precip event will impact the airspace
with poor flying conditions expected into tonight. Generally
speaking, expect snow to spread across the area this morning
with mixing/changeover to sleet/freezing rain/rain across the
southern 1/3 of the airspace in the afternoon. As precip winds
down and mid-high level clouds peel off, there could be a
lingering period of -dz or-fzdz during the evening/early tonight.
Overall, high confidence in widespread MVFR to IFR today with
gradual improving trend (MVFR to VFR) later tonight into early
Monday morning as westerly flow kicks in with sfc gusts
20-25kts.

Outlook...

Mon...AM MVFR -shsn NW 1/3; VFR central-east.

Tue...IFR possible N 1/2 in a period of -SN.

Tue ngt-Wed...MVFR/IFR likely with snow and mixed pcpn.

Thu...MVFR/-shsn NW 1/2.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 1 AM EST Monday for PAZ004>006-
010-011-017-024-033-037-042.
Winter Weather Advisory until 7 PM EST this evening for PAZ012-
018-019-025>028-034>036-041-045-046-049>053-056>059-063-064.

&&

SYNOPSIS...Fitzgerald/La Corte
NEAR TERM...Fitzgerald
SHORT TERM...Fitzgerald/La Corte
LONG TERM...Lambert/Gartner
AVIATION...Steinbugl
Hazardous weather outlook, Feb 3, 7:40 PM EST, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
740 PM EST Sat Feb 3 2018

PAZ012-018-019-025>028-034>036-041-045-046-049>053-056>059-063-064-
050045-
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Franklin-Northern Lycoming-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-
740 PM EST Sat Feb 3 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-010-011-017-024-033-037-042-050045-
Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-Tioga-
Sullivan-
740 PM EST Sat Feb 3 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 1 AM EST
MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ065-066-050045-
York-Lancaster-
740 PM EST Sat Feb 3 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Winter Storm Warnings in Pennsylvania, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.